Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 8, 2014, 4:10 PM CDT for Nobles County, Pipestone County, Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 4:10 PM CDT (21:10 UTC)
- Expired
- May 8, 2014, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Nobles County, MN, Pipestone County, MN, Rock County, MN, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:15 PM CDT | HAIL 1 | 9 Wnw Luverne, MN | |
| May 8, 4:44 PM CDT | HAIL 1 | Sse Edgerton, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS53 KFSD 082110
SVRFSD
MNC105-117-133-SDC099-082200-
/O.NEW.KFSD.SV.W.0011.140508T2110Z-140508T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
410 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA...
SOUTHEASTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
NORTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
EAST CENTRAL MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 500 PM CDT
* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER
CREEK...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 359 PM CDT QUARTER SIZED HAIL
WAS REPORTED IN VALLEY SPRINGS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUE MOUNDS STATE PARK...HARDWICK...TROSKY...EDGERTON AND HATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4399 9619 4390 9606 4385 9607 4385 9600
4382 9596 4357 9641 4366 9652
TIME...MOT...LOC 2109Z 223DEG 32KT 4365 9641
HAIL...1.25IN
WIND...60MPH
$$
HANKO3 follow-up statements
211
WWUS53 KFSD 082115
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 PM CDT THU MAY 8 2014
SDC099-082125-
/O.CAN.KFSD.SV.W.0011.000000T0000Z-140508T2200Z/
MINNEHAHA SD-
415 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MINNEHAHA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4391 9607 4389 9606 4385 9607 4385 9600
4382 9596 4361 9636 4364 9643 4371 9646
4373 9645 4399 9619
TIME...MOT...LOC 2115Z 223DEG 32KT 4369 9636
$$
MNC105-117-133-082200-
/O.CON.KFSD.SV.W.0011.000000T0000Z-140508T2200Z/
NOBLES MN-PIPESTONE MN-ROCK MN-
415 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN PIPESTONE AND NORTHWESTERN NOBLES COUNTIES UNTIL
500 PM CDT...
AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER
CREEK...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUE MOUNDS STATE PARK...HARDWICK...TROSKY...EDGERTON AND HATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4391 9607 4389 9606 4385 9607 4385 9600
4382 9596 4361 9636 4364 9643 4371 9646
4373 9645 4399 9619
TIME...MOT...LOC 2115Z 223DEG 32KT 4369 9636
HAIL...1.75IN
WIND...60MPH
$$
HANKO028
WWUS53 KFSD 082130
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT THU MAY 8 2014
MNC105-117-133-082200-
/O.CON.KFSD.SV.W.0011.000000T0000Z-140508T2200Z/
NOBLES MN-PIPESTONE MN-ROCK MN-
430 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTHEASTERN PIPESTONE AND NORTHWESTERN NOBLES COUNTIES UNTIL
500 PM CDT...
AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARDWICK...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. AT 415 PM CDT QUARTER SIZED HAIL WAS REPORTED 6
MILES NORTH OF BEAVER CREEK.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARDWICK...TROSKY...EDGERTON AND HATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4391 9607 4390 9606 4385 9607 4385 9600
4382 9596 4370 9623 4370 9632 4377 9636
4399 9619
TIME...MOT...LOC 2129Z 223DEG 32KT 4378 9624
HAIL...1.75IN
WIND...60MPH
$$
HANKO771
WWUS53 KFSD 082140
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
440 PM CDT THU MAY 8 2014
MNC105-133-082150-
/O.CAN.KFSD.SV.W.0011.000000T0000Z-140508T2200Z/
NOBLES MN-ROCK MN-
440 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK AND NORTHWESTERN
NOBLES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4391 9607 4390 9606 4385 9607 4385 9609
4385 9619 4388 9622 4399 9619
TIME...MOT...LOC 2140Z 223DEG 32KT 4385 9615
$$
MNC117-082200-
/O.CON.KFSD.SV.W.0011.000000T0000Z-140508T2200Z/
PIPESTONE MN-
440 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PIPESTONE COUNTY UNTIL 500 PM CDT...
AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDGERTON...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDGERTON AND HATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4391 9607 4390 9606 4385 9607 4385 9609
4385 9619 4388 9622 4399 9619
TIME...MOT...LOC 2140Z 223DEG 32KT 4385 9615
HAIL...1.25IN
WIND...60MPH
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:14 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 8, 12:14 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1214 PM CDT THU MAY 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 430 AM CDT THU MAY 8 2014 MAIN FOCUS TODAY IS THUNDERSTORM AND ATTENDANT SEVERE THREAT. SURFACE PATTERN A LITTLE MUDDLED DUE TO ONGOING SCATTERED CONVECTION ACROSS THE REGION...BUT APPEARS PRIMARY SURFACE LOW IS LOCATED IN NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA AT 09Z WITH WARM FRONT EXTENDING NORTHEAST TO A WEAKER SECONDARY LOW IN NORTH CENTRAL IOWA. STRONGER SOUTHERN LOW WILL BE THE PRIMARY FOCUS THROUGH THE DAY AS IT LIFTS NORTHEAST INTO OUR FORECAST AREA. TIMING DOES APPEAR A LITTLE SLOWER/FARTHER WEST THAN INDICATED AT THIS TIME YESTERDAY... PLACING OUR EASTERN COUNTIES IN GREATER THREAT OF SEVERE STORMS AS THE LOW AND ASSOCIATED WARM FRONT LIFT NORTH OF THE I-90 CORRIDOR BY LATE AFTERNOON. GENERAL CONSENSUS AMONG HIGHER RESOLUTION MODELS... AND EVEN GLOBAL MODELS TO SOME EXTENT...PLACES THE SURFACE LOW NEAR KFSD IN THE LATE AFTERNOON...WITH THE WARM FRONT EASTWARD NEAR/JUST NORTH OF THE I-90 CORRIDOR...WITH DRY LINE AND COLD FRONT SOUTHWARD INTO THE MISSOURI VALLEY AND EASTERN NEBRASKA. STRONG HEATING AND ABUNDANT MOISTURE IN THE WARM SECTOR LEAD TO MLCAPE VALUES ON THE ORDER OF 1500-3000J/KG...AND WITH 100+KT UPPER LEVEL JET PUSHING INTO THE AREA AHEAD OF MID-UPPER LEVEL TROUGH...PLENTY OF DEEP LAYER SHEAR TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT. PRIMARY THREAT EXPECTED TO BE LARGE HAIL...THOUGH ENHANCED LOW LEVEL SHEAR NEAR ANY BOUNDARIES WOULD PRESENT LOCALIZED THREAT OF TORNADIC DEVELOPMENT AS WELL. TEMPERATURES A BIT TRICKY TODAY AS LARGELY DEPENDENT ON THE LOW TRACK AND FRONTAL TIMING. HOWEVER...EXPECT WESTERN AREAS TO SEE LITTLE MOVEMENT IN TEMPERATURES TODAY WITH HIGHS MAINLY IN THE 50S WHILE THE WARM SECTOR PUSHES INTO THE LOWER TO MID 80S. SURFACE LOW AND ASSOCIATED SEVERE THREAT SHOULD LIFT OUT OF OUR CWA BY MID EVENING IF NOT BEFORE...LEAVING ONLY WRAP-AROUND SHOWERS TO SLIDE THROUGH AREAS MAINLY NORTH OF I-90. BRISK WINDS ALONG WITH COOLER/DRIER AIR WILL PUSH INTO THE REGION BEHIND THE SYSTEM...WITH LOWS TONIGHT EXPECTED TO RANGE FROM MID 30S IN OUR FAR WEST TO MID 40S IN THE EAST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 430 AM CDT THU MAY 8 2014 LOW PRESSURE SYSTEM IS EXPECTED TO LIFT OFF TO THE NORTHEAST EARLY ON FRIDAY MORNING. ANY LINGERING SHOWER WILL QUICKLY SHIFT OFF TO THE NORTHEAST. FRIDAY SHOULD BE A BREEZY BUT MIXY DAY WITH RELATIVELY DRY AIR IN PLACE AND UNIDIRECTIONAL SHEAR PROFILE THROUGH THE DEPTH OF THE TROPOSPHERE. HAVE RAISE TEMPERATURES SLIGHTLY IN AREAS THAT WILL BE MOSTLY CLEAR MUCH OF THE DAY...BUT HAVE STILL KEPT TEMPERATURES IN THE LOWER 60S ACROSS SOUTHWEST MINNESOTA WITH 850 HPA TEMPERATURES HANGING JUST ABOVE ZERO. MOISTURE TRANSPORT INCREASES FRIDAY NIGHT INTO SATURDAY MORNING AS LOW LEVEL JET DEVELOPS ACROSS THE PLAINS. WARM AIR ADVECTION BAND INCREASES IN INTENSITY AS IT LIFTS OFF TO THE NORTHEAST ACROSS THE FORECAST AREA. HAVE POPS TRENDING TOWARDS THE HIGHER END OF THE CHANCE RANGE ACROSS THE NORTHEAST CORNER OF THE CWA LATE FRIDAY NIGHT INTO SATURDAY MORNING. NOT A LOT IN TERMS OF ELEVATED INSTABILITY WITH MOIST ADIABATIC LAPSE RATES...HOWEVER...STEEP LAPSE RATES FROM 800-750 MB MAY RESULT IN SOME MINOR ELEVATED INSTABILITY AND A CLAP OF THUNDER OR TWO. TROUGH SHIFT THROUGH THE AREA DURING THE DAYLIGHT HOURS ON SATURDAY. AHEAD OF THE BOUNDARY..AMPLE LIFT IS PRESENT FOR SCATTERED SHOWERS ACROSS THE AREA. FORECAST BECOMES MUDDY SUNDAY INTO EARLY NEXT WEEK AS PATTERN BECOMES ZONAL AND A SERIES OF SHORTWAVES MOVE THROUGH THE AREA. WITH THE RELATIVELY UNSETTLED PATTERN...LEFT FORECAST FAIRLY WET FOR THE TIME BEING. ALSO SIDED FAIRLY CLOSE TO GUIDANCE WITH THE UNCERTAINTY...AND ACTIVE ONGOING WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1205 PM CDT THU MAY 8 2014 MVFR TO IFR CEILINGS WILL DOMINATE ACROSS THE AREA INTO MID MORNING FRIDAY...THEN LIFTING TOWARD THE END OF THE TAF PERIOD. OTHERWISE...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY EAST OF INTERSTATE 29 THROUGH THIS AFTERNOON INTO EARLY EVENING...WITH SOME STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. DIFFICULT TO DETERMINE EXACT TIMING AT POINT LOCATIONS SO MINIMAL MENTION IN KFSD AND KSUX TAFS. ANY STORM WILL THEN DIMINISH ACROSS THE AREA AFTER 00Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM... AVIATION...JM
Hazardous weather outlook, May 8, 2:40 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 240 PM CDT THU MAY 8 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ040-055-056-062-067-071-091045- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA-BROOKINGS-LAKE-MOODY-MINNEHAHA-UNION- 240 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA DURING THE AFTERNOON...WITH ISOLATED STORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...ESPECIALLY ALONG AND EAST OF A PIPESTONE MINNESOTA TO SIOUX CENTER AND IDA GROVE IOWA LINE. IN ADDITION TO THE HAIL THREAT...WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM...ESPECIALLY ALONG AND EAST OF HIGHWAY 59. NEZ013-SDZ038-039-050-052>054-057>061-063>066-068>070-091045- DIXON-BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON-CLAY- 541 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 8, 11:12 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 4 NE WOODSTOCK 44.06N 96.04W
05/08/2014 E1.50 INCH MURRAY MN PUBLIC
&&
JCHAPMANLocal storm report, May 8, 11:13 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM HAIL DELL RAPIDS 43.82N 96.71W
05/08/2014 M1.00 INCH MINNEHAHA SD PUBLIC
0112 AM HAIL 3 NNW JASPER 43.90N 96.43W
05/08/2014 M1.75 INCH PIPESTONE MN TRAINED SPOTTER
PEA TO DIME SIZE HAIL WITH OCCASIONAL GOLF BALL.
0115 AM HAIL 4 NNE JASPER 43.91N 96.37W
05/08/2014 M1.75 INCH PIPESTONE MN TRAINED SPOTTER
0137 AM HAIL 4 NE WOODSTOCK 44.06N 96.04W
05/08/2014 E1.50 INCH MURRAY MN PUBLIC
0325 AM HAIL 1 ESE BERESFORD 43.08N 96.77W
05/08/2014 E1.25 INCH UNION SD PUBLIC
0330 AM HAIL 1 ENE BERESFORD 43.08N 96.77W
05/08/2014 M1.00 INCH LINCOLN SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, May 8, 11:54 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1154 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND DMG 5 WSW WOODSTOCK 43.99N 96.19W
05/08/2014 PIPESTONE MN EMERGENCY MNGR
ROOF BLOWN OFF MACHINE SHED.
&&
JCHAPMANLocal storm report, May 8, 12:46 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1246 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 4 S ARLINGTON 44.30N 97.13W
05/08/2014 M1.50 INCH BROOKINGS SD TRAINED SPOTTER
&&
TRMLocal storm report, May 8, 12:52 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1252 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 4 W SINAI 44.24N 97.12W
05/08/2014 E1.75 INCH BROOKINGS SD TRAINED SPOTTER
&&
TRMLocal storm report, May 8, 3:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 SE HARRISBURG 43.41N 96.67W
05/08/2014 E1.00 INCH LINCOLN SD TRAINED SPOTTER
HAIL COVERING THE GROUND. WIND GUST 40 TO 50 MPH AFTER
HAIL ENDED.
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:56 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 49 min |
| May 8, 1:30 AM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 30 min |
| May 8, 3:23 AM CDT | Severe Thunderstorm Warning | FSD | Rock | 37 min |
| May 8, 12:07 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray, Nobles, Pipestone, Rock | 38 min |
| May 8, 12:22 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Pipestone | 53 min |
| May 8, 4:46 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray, Pipestone | 44 min |
| May 8, 12:22 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 38 min |
| May 8, 3:08 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 37 min |
| May 8, 12:26 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake | 34 min |
| May 8, 3:25 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.